MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Catalog Number 309574
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: two photos of a 3ml syringe package confirmed to be from batch 0339480 (p/n 309574) were received and evaluated.Both photos showed the graphic side of the package.Further evaluation could not be performed because the syringe was not visible in the photos.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: during manufacture of this product torque removal testing is performed to ensure needles are properly attached and within specification.It is possible that packaged product is introduced to conditions that could affect the connection after leaving the plant.A physical sample would allow for testing to be performed to confirm if any manufacturing defects are present.The user should also verify a proper connection before using the device.Rationale: since no samples displaying the reported condition were received corrective actions are not necessary.
 
Event or Problem Description
It was reported that syringe 3ml ll w/ndl 22x1-1/2 rb needle was loose.The following information was provided by the initial reporter: material no: 309574 batch no: 0339480.It was reported the needle is attached to the syringe, but not tightly.Verbatim: when the clinician opens the product the needle is attached to the syringe, but not tightly.As a result, there is slight leakage during the reconstitution of the pfizer covid vaccine.After experiencing this issue multiple times, the clinician made the comment that, with this bd product, he now manually tightens the needle on each unit prior to use.Loss of diluent/drug.Extra step now required to assure needle is tightly attached to syringe.

Brand Name
SYRINGE 3ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11855925
Report Number1213809-2021-00352
Device Sequence Number4016663
Product Code FMF
UDI-Device Identifier00382903095742
UDI-Public00382903095742
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number309574
Device Lot Number0339480
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1